MAUDE Adverse Event Report: DEPUY MITEK LLC US I/O FLOW SHEATH-S&N; RIGID ENDOSCOPE SHEATH

DEPUY MITEK LLC US I/O FLOW SHEATH-S&N; RIGID ENDOSCOPE SHEATH
Catalog Number 218019
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported by the sales rep via phone that during a rotator cuff repair procedure the customer's inflow/outflow sheath system ((b)(6)) outflow control lever broke off the device.The sales rep did not know if any excessive force was being used to move the lever.The case was completed with another like-device with no patient harm or delay.The sales rep was not present and could not provide any additional information.The device is being returned for evaluation.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary : the complaint device was received and inspected.The complaint can be confirmed.It was observed that the outflow lever was broken off the outflow switch.When the outflow lever was visually inspected, it was observed that there were two gashes in the shaft that connects into the outflow switch.The outflow switch was slightly deformed on the underside.It is possible that excessive force was applied to the outflow lever during use, therefore causing it to break off the switch.However, given the information provided we cannot discern a definitive root cause for the reported failure.A device history record (dhr) review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the paperwork reviewed.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi:(b)(4).

Brand Name
I/O FLOW SHEATH-S&N
Common Device Name
RIGID ENDOSCOPE SHEATH
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8243715
Report Number1221934-2019-55983
Device Sequence Number2035911
Product Code NBH
UDI-Device Identifier10886705023721
UDI-Public10886705023721
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number218019
Device Lot Number151001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2019
Initial Date Received by Manufacturer 01/08/2019
Supplement Date Received by Manufacturer01/18/2019
01/24/2019
Initial Report FDA Received Date01/14/2019
Supplement Report FDA Received Date01/22/2019
01/28/2019
Patient Sequence Number1